What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 7, 12:07 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 7, 12:07 PM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
107 PM CDT Tue Jun 7 2022
...New NEAR TERM, SHORT TERM, LONG TERM...
.NEAR TERM...
(Tonight)
Issued at 106 PM CDT Tue Jun 7 2022
Convective clusters will continue to develop through tonight along
a weak low level west-east boundary. Buoyancy is plenty sufficient
(SBCAPES of 3000-3500 j/kg) given dew points in the lower 70s.
Loss of heating may decrease this a bit, but a nocturnal increase
in the west-southwest LLJ may occur late tonight as an MCV from
the current MCS in AR arrives. Locally heavy rainfall due to
inflow PWs of 1.6+ inches and possible echo training. Will have to
monitor flash flood potential more closely. Will hold off on a
Flood Watch for now, but will advise next shift to watch closely.
&&
.SHORT TERM...
(Wednesday through Friday night)
Issued at 106 PM CDT Tue Jun 7 2022
As the MCV shifts southeast early Wed morning, there may be a
waning period in convective intensity. However, persistent south-
southwest low level flow will increase in advance of the next MCS
which will arrive during the midday into the afternoon hours. The
models are in some disagreement on the track of the centroid of
the MCS (GFS further north and NAM further south). Either way,
PoPs will be likely to categorical, with a gusty to damaging wind
threat expected, along with locally excessive rainfall.
The models continue to advertise a break in the activity Wednesday
night through Thursday night with high pressure at the surface
pushing through KY/TN and north AL.
The active west-northwest flow pattern will dig another shortwave
southeast with a cold front Friday into Friday evening. Storm
relative inflow will increase rapidly Friday despite surface low
level flow remaining somewhat minimal. PWs will remain in the
1.5-1.8 inch range at least. However, the big question is
instability. The low level Theta-E and instability gradient will
reside from northeast AR through west central AL by Friday
afternoon. Thus, the risk of strong to severe storms may be
greatest just to our southwest, but it will be close. Either way,
PoPs will be in the high chance to likely range through Friday
evening.
&&
.LONG TERM...
(Saturday through Monday)
Issued at 106 PM CDT Tue Jun 7 2022
After lingering showers end early Saturday, a dry and cooler
weekend is anticipated. At least the odds are in favor of that.
The northwest flow pattern may still bring MCS activity across AR
into MS which will be close Sunday to our southwest. Deep layer
ridging should build quickly Monday however. Highs will go from
the upper 70s to lower 80s Saturday, to the 80s Sunday, to upper
80s to lower 90s Monday. So definitely a shift to summer weather
rather quickly. Will keep Monday dry for now, but the GFS brings a
"ridge rider" wave and possible thunderstorms south from the
eastern corn belt through the TN valley Monday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1121 AM CDT Tue Jun 7 2022
Clusters of SHRA and TSRA will be persistent through the period.
However, exact timing and location remain somewhat uncertain.
Therefore have carried VCSH or VCTS throughout the period.
Ceilings may dip into the MVFR category (below 030agl) at times,
but should be VFR most of the period. Gusty winds and +RA are
possible in and near TSRA.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...17
SHORT TERM....17
LONG TERM....17
AVIATION...17
Hazardous weather outlook, Jun 7, 1:08 PM CST, 22 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
208 PM CDT Tue Jun 7 2022
ALZ001>010-016-TNZ076-096-097-081100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
208 PM CDT Tue Jun 7 2022
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Tonight...
Scattered to numerous thunderstorms are expected across the
Tennessee Valley into the evening hours, especially near and north
of Tennessee River. A few strong-marginally severe storms will be
possible, capable of producing gusty outflow winds of 50-60 MPH,
small hail and frequent lightning. Locally heavy rainfall may also
lead to ponding of water on roads and minor flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Widespread thunderstorms are anticipated Wednesday, especially from
midday through the afternoon, as an organized complex of
thunderstorms tracks southeastward across the outlook area. Wind
gusts of 60 mph or higher and large hail will be possible, along with
local flash flooding.
Another cold front will bring additional thunderstorms on Friday.
Timing and impacts remain uncertain however.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible Wednesday.
In the hours before
Special weather statement, Jun 7, 7:52 AM CST, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Huntsville AL
852 AM CDT Tue Jun 7 2022
ALZ006-009-071430-
Madison AL-Jackson AL-
852 AM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of northwestern Jackson
and northeastern Madison Counties through 930 AM CDT...
At 852 AM CDT, Doppler radar was tracking a strong thunderstorm over
Moores Mill, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northern Huntsville, Moores Mill, Meridianville, Gurley, Alabama A
And M University, New Market, Paint Rock, Maysville, Ryland and
Brownsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3479 8662 3492 8650 3493 8622 3466 8633
TIME...MOT...LOC 1352Z 276DEG 13KT 3482 8653
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KTWSpecial weather statement, Jun 7, 8:24 AM CST, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Huntsville AL
924 AM CDT Tue Jun 7 2022
ALZ006-009-071500-
Madison AL-Jackson AL-
924 AM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of northwestern Jackson
and northeastern Madison Counties through 1000 AM CDT...
At 924 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Gurley, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scottsboro, Hollywood, Skyline, Gurley, Pleasant Groves, Hytop,
Princeton, Estillfork, Larkin and Trenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3472 8639 3490 8638 3493 8594 3467 8599
TIME...MOT...LOC 1424Z 272DEG 23KT 3481 8630
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KTWSpecial weather statement, Jun 7, 11:37 AM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1237 PM CDT Tue Jun 7 2022
ALZ006-008-009-071815-
Marshall AL-Madison AL-Jackson AL-
1237 PM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of west central
Jackson, northern Marshall and southeastern Madison Counties through
115 PM CDT...
At 1237 PM CDT, Doppler radar was tracking a strong thunderstorm near
Owens Cross Roads, or 9 miles southeast of Huntsville, moving east at
25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southern Huntsville, Owens Cross Roads, Grant, Gurley, Woodville,
Paint Rock and Hampton Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3460 8653 3469 8651 3470 8622 3452 8624
TIME...MOT...LOC 1737Z 281DEG 21KT 3463 8646
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KTWSpecial weather statement, Jun 7, 12:40 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Huntsville AL
140 PM CDT Tue Jun 7 2022
ALZ009-010-071915-
DeKalb AL-Jackson AL-
140 PM CDT Tue Jun 7 2022
...A cluster of strong thunderstorms will impact portions of
northeastern Jackson and northeastern DeKalb Counties through 215 PM
CDT...
At 138 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms just east of Stevenson to locations southeast of
Bridgeport, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bridgeport, Stevenson and Higdon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3485 8587 3494 8576 3494 8560 3473 8556
3474 8558
TIME...MOT...LOC 1838Z 283DEG 25KT 3487 8565
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KTWSpecial weather statement, Jun 7, 1:16 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Huntsville AL
216 PM CDT Tue Jun 7 2022
TNZ076-096-097-071945-
Franklin TN-Moore TN-Lincoln TN-
216 PM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of Moore, northeastern
Lincoln and northwestern Franklin Counties through 245 PM CDT...
At 215 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynchburg, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lynchburg, Petersburg, Tims Ford Lake, Chestnut Ridge, Belleville,
Lois and Booneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3541 8625 3539 8628 3538 8625 3537 8626
3537 8627 3534 8624 3534 8619 3518 8623
3529 8664 3532 8664 3533 8660 3537 8659
3535 8654 3536 8649 3533 8646 3532 8642
3535 8641 3536 8633 3541 8628
TIME...MOT...LOC 1915Z 275DEG 24KT 3535 8641
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AMP